Alert archive / Minnesota / Wind Chill Advisories in 2014

Wind Chill Advisory 21, NWS Duluth, MN

February 10, 201410 counties in Minnesota; Burnett County, Douglas County, Washburn County, Wisconsin

NWS Duluth, MN issued this wind chill advisory at Feb 10, 2014, 3:31 PM CST for 10 counties in Minnesota; Burnett County, Douglas County, Washburn County, Wisconsin. It took effect at Feb 11, 2014, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2014, 3:31 PM CST (21:31 UTC)
In effect from
Feb 11, 2014, 12:00 AM CST
Expired
Feb 11, 2014, 10:00 AM CST
In force
10 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Burnett County, WI, Douglas County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 38 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2014-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2014-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WWUS43 KDLH 102131
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CST MON FEB 10 2014

...DANGEROUS WIND CHILLS REDEVELOPING LATER TONIGHT...

.TEMPERATURES WILL DROP WELL BELOW ZERO ACROSS THE NORTHLAND
TONIGHT. LIGHT NORTHWEST WINDS ARE EXPECTED TO LINGER THROUGH THE
NIGHT...WITH LIGHT SOUTHWEST WINDS TOWARD DAYBREAK. THE
COMBINATION OF THE WIND AND COLD AIR WILL PRODUCE WIND CHILLS OF
25 TO 35 BELOW ZERO. 


MNZ010-018-025-026-033-034-110545-
/O.NEW.KDLH.WC.Y.0021.140211T0600Z-140211T1500Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD
331 PM CST MON FEB 10 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ011-012-019>021-035>038-WIZ001-006-007-110545-
/O.NEW.KDLH.WC.Y.0021.140211T0900Z-140211T1500Z/
NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-
WASHBURN-
INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING...
TWO HARBORS...GRAND MARAIS...HILL CITY...AITKIN...DULUTH...
CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...SPOONER
331 PM CST MON FEB 10 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
769 
WWUS43 KDLH 110249
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
849 PM CST MON FEB 10 2014

...DANGEROUS WIND CHILLS REDEVELOPING LATER TONIGHT...

.TEMPERATURES WILL DROP WELL BELOW ZERO ACROSS THE NORTHLAND
TONIGHT. LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED TO LINGER
THROUGH THE NIGHT...BECOMING SOUTHWEST WINDS TOWARD DAYBREAK. THE
COMBINATION OF THE WIND AND COLD AIR WILL PRODUCE WIND CHILLS OF
25 TO 40 BELOW ZERO.

MNZ010-018-025-026-033-034-111100-
/O.CON.KDLH.WC.Y.0021.140211T0600Z-140211T1500Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD
849 PM CST MON FEB 10 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST TUESDAY...

* WIND CHILL VALUES...25 TO 40 BELOW ZERO WILL DEVELOP
  OVERNIGHT...LASTING INTO TUESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MNZ011-012-019>021-035>038-WIZ001-006-007-111100-
/O.CON.KDLH.WC.Y.0021.140211T0900Z-140211T1500Z/
NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-
WASHBURN-
INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING...
TWO HARBORS...GRAND MARAIS...HILL CITY...AITKIN...DULUTH...
CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...SPOONER
849 PM CST MON FEB 10 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
TUESDAY...

* WIND CHILL VALUES...WIND CHILL VALUES FROM 25 TO 40 BELOW ZERO
  WILL DEVELOP OVERNIGHT LASTING INTO TUESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MELDE
598 
WWUS43 KDLH 110909
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
309 AM CST TUE FEB 11 2014

...DANGEROUS WIND CHILLS EARLY THIS MORNING...

.TEMPERATURES ARE WELL BELOW ZERO ACROSS NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN EARLY THIS MORNING. THE COMBINATION OF THE
COLD TEMPERATURES AND LIGHT WIND IS RESULTING IN DANGEROUS WIND
CHILL TEMPERATURES OF 25 TO 40 DEGREES BELOW ZERO...WHICH WILL
CONTINUE UNTIL CONDITIONS IMPROVE LATE THIS MORNING.

MNZ010-018-025-026-033-034-111500-
/O.CON.KDLH.WC.Y.0021.000000T0000Z-140211T1500Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD
309 AM CST TUE FEB 11 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...25 TO 40 DEGREES BELOW ZERO UNTIL LATE THIS
  MORNING WHEN CONDITIONS IMPROVE.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ011-012-019>021-035>038-WIZ001-006-007-111500-
/O.CON.KDLH.WC.Y.0021.000000T0000Z-140211T1500Z/
NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-
WASHBURN-
INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING...
TWO HARBORS...GRAND MARAIS...HILL CITY...AITKIN...DULUTH...
CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...SPOONER
309 AM CST TUE FEB 11 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...25 TO 40 DEGREES BELOW UNTIL LATE THIS
  MORNING WHEN CONDITIONS IMPROVE.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

G2
254 
WWUS43 KDLH 111441 AAA
WSWDLH

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
841 AM CST TUE FEB 11 2014

...DANGEROUS WIND CHILLS CONTINUE EARLY THIS MORNING...

.TEMPERATURES REMAIN WELL BELOW ZERO ACROSS MOST OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN THIS MORNING. THE COMBINATION OF
THE COLD AIR AND LIGHT WIND IS RESULTING IN DANGEROUS WIND CHILL
TEMPERATURES OF 25 TO 40 DEGREES BELOW ZERO...WHICH WILL CONTINUE
UNTIL CONDITIONS IMPROVE LATER THIS MORNING.

MNZ010-018-025-026-033-034-111600-
/O.EXT.KDLH.WC.Y.0021.000000T0000Z-140211T1600Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD
841 AM CST TUE FEB 11 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...25 TO 40 DEGREES BELOW ZERO UNTIL LATE 
  THIS MORNING WHEN CONDITIONS IMPROVE. 

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ011-012-019>021-035>038-WIZ001-006-007-111600-
/O.EXT.KDLH.WC.Y.0021.000000T0000Z-140211T1600Z/
NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-
WASHBURN-
INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING...
TWO HARBORS...GRAND MARAIS...HILL CITY...AITKIN...DULUTH...
CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...SPOONER
841 AM CST TUE FEB 11 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...25 TO 40 DEGREES BELOW UNTIL LATE THIS 
  MORNING WHEN CONDITIONS IMPROVE. 

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 10 TO 30 MINUTES WHEN 
  EXPOSED SKIN IS SUBJECTED TO THESE WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
790 
WWUS43 KDLH 111602 AAA
WSWDLH

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1002 AM CST TUE FEB 11 2014



MNZ010>012-018>021-025-026-033>038-WIZ001-006-007-111715-
/O.EXP.KDLH.WC.Y.0021.000000T0000Z-140211T1600Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER...
GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN...
DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...SPOONER
1002 AM CST TUE FEB 11 2014

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL READINGS HAVE IMPROVED IN THE PAST HOUR AS AIR
TEMPERATURES INCREASE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 3:26 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 10, 3:26 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CST MON FEB 10 2014

.SYNOPSIS...
ISSUED AT 255 PM CST MON FEB 10 2014

SFC RIDGE AXIS STRETCHES FROM SRN MANITOBA INTO NRN MO WITH NNW
BDRY LYR FLOW OVER CWA. NW MID LVL FLOW CONTINUES OVER THE NRN
PLAINS AND UPPER MIDWEST. TEMPS HAVE WARMED INTO THE SINGLE DIGITS
OVER MOST OF THE AREA. AN AREA OF CLOUDS CONTINUES TO SPREAD FROM
THE ARROWHEAD INTO THE ERN WISC ZONES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 255 PM CST MON FEB 10 2014

TONIGHT...SFC RIDGE WILL MOVE EAST UNDERNEATH PROGRESSIVE UPPER
LVL FLOW. WITH TRANSIENT NATURE OF LOW LVL PRESSURE FIELD WOULD
EXPECT THE NWRLY BDRY LYR FLOW TO DIMINISH. THERE IS UNCERTAINTY
AS TO WHETHER COMPLETE BDRY LYR DECOUPLING OCCURS OR NOT. TYPICALLY
WITH THE CENTER OF THE SFC HIGH WELL SOUTH OF THE CWA SOME RESIDUAL
PGF SHOULD REMAIN AND THEORETICALLY KEEP AT LEAST AN OCCASIONAL
LIGHT WIND IN THE FCST.WITH THAT IN MIND AND FCST MIN TEMPS WELL
BLO CLIMO WILL ONCE AGAIN HOIST THE WC ADVISORY FOR MOST OF THE
REGION.

TUESDAY...A STRENGTHENING WARM ADVECTION PATTERN WILL DEVELOP FROM
WEST TO EAST. THIS IS A RESPONSE TO AN APPROACHING SHORTWAVE TROF
AND ITS ASSOCIATED SFC LOW/TROUGH. MULTI MDL QPF SUGGESTS THAT POPS
WILL INCREASE BY MID AFTN OVER THE WRN CWA. MOST LIKELY TIME FOR
POPS WILL BE LATE AFTN INTO EVENING. FCST OMEGA/DGZ SIGNAL
SUGGESTS FORCING FOR SNOW WILL PROBABLY OCCUR OVER A 3 OR 4 HR
WINDOW AFTER 19Z. IT APPEARS THAT A CORRIDOR OF 1 TO 2 INCHES MAY
RESULT WEST OF A KINL TO KBRD LINE BY LATE AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 255 PM CST MON FEB 10 2014

SNOW WILL CONTINUE ACROSS THE NORTHLAND TUESDAY NIGHT INTO
WEDNESDAY. A QUICK COUPLE INCHES OF SNOW IS EXPECTED FOR MOST AREAS
TUESDAY NIGHT INTO WEDNESDAY AS A FRONT MOVES QUICKLY TO THE
SOUTHEAST ACROSS THE REGION. ANOTHER STRONGER CLIPPER TYPE SYSTEM
WILL AFFECT THE REGION STARTING WEDNESDAY NIGHT AND CONTINUING INTO
THURSDAY EVENING. THERE IS STILL SOME DISAGREEMENT AMONGST THE
MODELS...BUT IN GENERAL THEY ALL SUPPORT LOW PRESSURE MOVING OVER
MN...AND INTO WISCONSIN AND THE WESTERN GREAT LAKES REGION. AS IS
TYPICAL WITH CLIPPER TYPE SYSTEMS...THIS SYSTEM AT FIRST GLANCE
APPEARS TO HAVE THE POTENTIAL FOR ADVISORY TYPE SNOWFALL AMOUNTS. IT
SHOULD ALSO BRING SOME GUSTY WINDS AHEAD OF AND BEHIND THE LOW
PRESSURE SYSTEM AS IT MOVES THROUGH. HAVE STARTED TO INCREASE POPS
AND WILL LIKELY HAVE TO CONTINUE THIS TREND IN SUBSEQUENT FORECASTS.
COOLER AIR WILL DROP SOUTHWARD BEHIND THIS SYSTEM...WITH ANOTHER
CLIPPER TYPE SYSTEM POSSIBLY AFFECTING THE NORTHLAND SATURDAY INTO
SATURDAY NIGHT. HIGHS ON WEDNESDAY AND THURSDAY WILL RANGE FROM THE
TEENS TO 20S BUT COOL BACK TO THE SINGLE DIGITS AND TEENS BY FRIDAY.
TEMPERATURES WILL THEN WARM INTO THE 20S FOR HIGHS BY SUNDAY AND 30S
BY MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1218 PM CST MON FEB 10 2014

GENERALLY VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD.
THE EXCEPTION IS AN AREA OF LOWER CLOUDS MOVING ACROSS THE MN
ARROWHEAD. THE CLOUD BASES WERE GENERALLY 3500 FEET OR HIGHER BUT
IT APPEARS THERE COULD BE A BRIEF PERIOD OF MARGINALLY MVFR. THIS
WOULD MAINLY AFFECT AREAS NORTH AND EAST OF OUR TAF SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH -15  11   5  15 /   0  10  70  10
INL -21  14  -4   9 /   0  80  50  10
BRD -22  13   4  16 /   0  40  60  10
HYR -22  11   5  21 /   0   0  60  20
ASX -15  13   8  19 /   0   0  60  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST TUESDAY FOR MNZ011-012-
     019>021-035>038.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY
     FOR MNZ010-018-025-026-033-034.

WI...WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST TUESDAY FOR WIZ001-006-
     007.

LS...NONE.
&&

SYNOPSIS...CANNON
SHORT TERM...CANNON
LONG TERM...DAP
AVIATION...DAP
Hazardous weather outlook, Feb 10, 11:35 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1135 AM CST MON FEB 10 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111745-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1135 AM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS OF 25 TO 35 DEGREES ARE POSSIBLE ACROSS
PARTS OF NORTHEAST MINNESOTA MINNESOTA AND NORTHWEST WISCONSIN
LATE TONIGHT AND EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PASSING COLD FRONT WILL LIKELY BRING LIGHT SNOW TO MUCH OF THE
NORTHLAND LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. SNOWFALL
AMOUNTS WILL GENERALLY BE AN INCH OR LESS...BUT THERE COULD BE
ISOLATED AMOUNTS UP TO 2 INCHES.

A CLIPPER SYSTEM COULD BRING LIGHT TO MODERATE SNOW TO MUCH OF THE
NORTHLAND WEDNESDAY NIGHT AND THURSDAY. WIDESPREAD AMOUNTS OF 1
TO 3 INCHES ARE POSSIBLE FROM THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.